My daughter is currently going through a severe withdrawl episode after becoming ill with pnuemonia. She has been using adderall for some years.
Laurie is spot on as usual! Sleepiness, tiredness, listlessness, are all differnt degrees of withdrawal symptoms. They are usually pretty mild and it takes about a week or two for them to pass, for the most part. Why did she not take her Adderall during her illness? Was she advised by her Dr not to? Did they tell her to go off the Adderall to be able to take decongestants?
Did the doctors say is was adderall withdrawal? I hate to ask this but, could her extreme agitation come from a psychosis? Please don't get mad, I just can't imagine that extreme of withdrawal. I have known people who used Meth-amphetamines for years and didn't have that kind of extreme reaction. Has anyone spoken to a psychiatrist? People who abuse some types of amphetamines ( usual street, like crank) can become psychotic, but then after they come down and sleep or stop altogether, they usually show apathy, and some depression. I truly hope I am wrong! God Bless... Sweetpea
The amphetamines do not involve a true addiction (although not even all doctors are clear on the difference). The effects of stopping amphetamines are the exact physiologic opposites of the drugs effects. So, depression, sleepiness and lack of focus instead of sense of well being, alertness and presence of focus. Aside from that I have had a few report slight queeziness. Those who have been on them for long periods will remember the state of higher mental acuity as "their real self" and so may miss it greatly. It is not in any way comparable to withdrawal from opiates. However, if she's missing it that much, is their no safe lower dosage she might be allowed? Hope and mood are important in any patient's outcome.
- Adderall Information for Consumers
- Adderall Information for Healthcare Professionals (includes dosage details)
- Side Effects of Adderall (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Feb 2010 • 2 answers
Updated 7 Aug 2016 • 4 answers
Opiate Withdrawal - Does anyone have unexpained pains and symptoms months after quitting oxycontin,?
Updated 11 Aug 2017 • 4 answers
Updated 29 May 2013 • 3 answers
Updated 17 Mar 2012 • 1 answer